I've been on Neurontin for several years. Well, I take the generic, Gabapentin. I've taken capsules and the pills. Is there another word for the hard pills?
If so, I can't think of it! Haha! The pills caused me a lot of stomach acid problems at night. I don't have insurance and just see a regular MD so I have never made many changes. I am on 300 mg 3 times a day. It's not enough to make me pain free but it is usually manageable during the day.
I honestly don't recall how long it took to see a difference and since I am in some pain all the time, I'm tempted to say it doesn't help...but it DOES! When I have missed doses, my symptoms get much worse. I've even had new symptoms that I don't usually have.
My main issue with the medicine is it takes so many hours to "kick in". I'm guessing it takes a few hours to see a difference with each dose. I try to remember to take it early in the evening but usually don't. Besides, the pain and burning sensation in my feet wake me up in the morning, so it seems like I shouldn't take it earlier or the pain will wake me earlier. I usually add Ibuprofen to help me get to sleep. I hate taking medication so I try not to take extra pain meds...besides, I really can't afford them. And I worry about my liver being damaged. As it is, I take thyroid meds, blood sugar meds, hypertension meds and the Neurontin.
That may not be much to a lot of people but it sure is for me...especially since I have no insurance...and right now am unemployed.
I remember one thing from when I first started taking Neurontin. One day, I figured I had taken too much because I was seriously "loopy" and seeing traces if I moved my head. I don't know if it was just because the level was rising in my blood from taking it for a few days or weeks but I eventually got used to it. That was probably four years ago. These days, when I do feel dizzy sometimes, I've been guessing it's from high or low blood sugar...but am really uncertain. It's manageable so I just deal with it.
I am about to enter a study myself...for Lyrica...and for peripheral neuropathy. That's what I was researching when I found this forum. I go to my first doctor appointment on Tuesday and will be watching closely for the symptoms you all have mentioned here.
I already have a weight issue since I had part of my thyroid removed 25 years ago and due to the neuropathy and bad back, I am not very active. I will notice if there's a marked change but if Neurontin/Gabapentin is already causing this, as some have mentioned here, maybe I won't see a difference. I'll stay tuned to your posts and keep you up on my study too, if you like.